MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number MCL20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the device only released one clip and didn't clip properly.Removed and opened another device.Procedure completed successfully.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/19/2024.D4: batch # unk.Additional information was requested and the following was obtained: "how did device not work? - the device fired once and malformed on the next firing did device jammed (not fire clips)? - no, did device not feed clips? - no, did device drop or eject clips? - no, did device sideways feed clips? - no, did device fire malformed clips? did device fire scissored clips? - yes, is the current patient status known? - no, was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) if other please specify.- no".The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2024.D4: batch # a9dc63.Correction: d4.Primary udi number.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcl20 device was returned with no damage to the external components.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the trigger could not be completely activated due to the firing mechanism was jammed.In order to evaluate the condition of the device¿s internal components, the device was disassembled.Upon disassembling, the lockout spring was found to be out of its intended position, jamming the firing mechanism.Eighteen(18) clips were found inside clip track.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20727313
Report Number3005075853-2024-08800
Device Sequence Number12997130
Product Code GDO
UDI-Device Identifier10705036002468
UDI-Public(01)10705036002468(17)280531(10)A9DC63
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCL20
Device Lot NumberA9DC63
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale